I started taking Lyrica due to nueropathy pain in my arms that made it difficult to sleep. Since I have started Lyrica ( i take one 50mg capsule before bedtime) I have noticed a very large spike in my blood sugar levels in the early hours of the morning. I have been monitering these changes and have done nothing different in regards to diet and insulin dosages. Last night when I went to bed my glucose level was 140, that was at 11:00 P.M., 4 hours after I ate a light dinner. I took 12 units of lantus as usual around 10:00 P.M. and woke up at 4:00 A.M. feeling "crappy", checked my glucose and it had jumped up to 410. This has been a normal occurance since I started Lyrica. I do not want to increase my Novalog dosages as I have had a history of nocturnal-HYPOglycemia. I don't know if the Lyrica is exciting my liver into somehow releasing glucagon or if it is rendering my insulin ineffective. I deliberately ate early last night so that the 140 reading would be accurate after all food had been digested. In the past a 140 in combination with my Lantus would mean that when I got up in the morning, my glucose would fall between 110 and 125 or so. What's up?
This is alittle late in coming, by 4 years almost, but in July 2011 I was diagnosed with fibromyalgia. I was started on Lyrica 75 mg/2 times a day.... November 2011 I was hospitalized in severe diabetic distress. BG level 571 and urinating Kitones... my pancreas is now inopperable and clinically diagnosised as a type 1 diabetic.... have you been informed of any link to lyrica and pancreas related failure?
While I have not heard of that reaction, there is a saying that 'your diabetes may vary'. YDMV. The best way to check that the lyrica is responsible for this is to stop taking it and see if your numbers go back to normal.
Maybe you can then talk to your Dr about alternative medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.